Florida, 2013Damaging Wind in Florida, December 15, 2013
December 15, 2013 · NWS MLB · 1 event in 1 county or zone
A broken line of showers and thunderstorms moved rapidly southeast across Volusia County. Two cells along the line caused minor wind damage to trees, but no structural damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of showers and thunderstorms moved rapidly southeast across Volusia County. Two cells along the line caused minor wind damage to trees, but no structural damage. Part of a tree fell onto powerlines and a vehicle in Deltona, and tree limbs temporarily blocked a road in Osteen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Dec 15, 3:15 AM EST, 3 hours earlier.
Area forecast discussion, Dec 15, 3:15 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 AM EST SUN DEC 15 2013
.DISCUSSION...
...SHOWERS AND ISOLATED LIGHTNING STORMS TODAY BEFORE A COLD FRONT
MOVES THROUGH THE AREA BRINGING COOLER AIR TO START THE WEEK...
TODAY...SFC LOW PRESSURE WILL MOVE NE UP THE EASTERN SEABOARD TODAY
AND PULL A COLD FRONT THROUGH THE AREA THIS AFTERNOON. PRE-FRONTAL
CONVECTIVE BAND WILL MOVE ACROSS THE NRN FORECAST AREA THIS MORNING
WITH ADDITIONAL SHOWERS AND ISOLATED LIGHTNING STORMS AHEAD OF THE
FRONT ACROSS SRN AREAS INTO LATE AFTERNOON. MAIN LIGHTNING STORM
HAZARDS WILL BE GUSTY WINDS TO 45 MPH...LOCALLY HEAVY RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. HRRR MODEL INDICATES
CONVECTIVE LINE ACROSS FAR NRN SECTIONS WILL WEAKEN AS IT PUSHES
SOUTH TOWARD ORLANDO THROUGH MID MORNING AND APPEARS ADDITIONAL
STORMS CURRENTLY OVER THE LOOP CURRENT AND APPROACHING THE SW FL
COAST WILL AFFECT SRN AREAS THIS AFTERNOON BEFORE THE COLD FRONT
MOVES SOUTH OF THE AREA. S-SW WINDS WILL BECOME NW BEHIND THE FRONT
THIS AFTERNOON. HIGHS WILL BE IN THE LOWER 70S FAR NORTH TO THE
LOWER 80S FROM VERO BEACH SOUTH.
TONIGHT...FRONT WILL MOVE TOWARD THE BAHAMAS AND S FL DURING THE
EARLY EVENING SOME MID AND HIGH CLOUDINESS WILL LINGER BEHIND THE
SFC BOUNDARY WITH CLEARING LATE. THINK MOST OF THE SHOWER ACTIVITY
WILL HAVE MOVED OFF INTO THE ATLC BY EARLY EVENING. NW-N WINDS WILL
USHER IN COOLER AIR. LOWS WILL BE IN THE 40S NW OF I-4 CORRIDOR TO
THE LOWER 50S AT MELBOURNE AND VERO BEACH AND AROUND 60 ALONG THE
MARTIN COUNTY COAST.
MON-MON NIGHT...THE COLD FRONT CLEARS SOUTH FLORIDA DURING THE DAY.
HIGH PRESSURE BUILDING EASTWARD ALONG THE NORTHERN GULF COAST WILL
KEEP WINDS OUT OF THE NORTH/NORTHEAST DURING THE DAY MONDAY. THIS
WILL CONTINUE TO TRANSPORT DRIER AND COOLER AIR OVER THE AREA. HIGHS
WILL BE SEVERAL DEGREES BELOW NORMAL EVEN UNDER SUNNY
SKIES...RANGING FROM THE MID TO UPPER 60S NORTH OF MELBOURNE TO
AROUND 70/LOW 70S FARTHER SOUTH. LIGHTER WINDS MONDAY NIGHT AND
CLEAR SKIES WILL GENERATE FAVORABLE RADIATIONAL COOLING CONDITIONS
WITH TEMPS DROPPING TO VALUES NEAR TO PERHAPS EVEN A FEW DEGREES
LOWER THAN EARLY MONDAY MORNING.
TUE-FRI...HIGH PRESSURE OVER THE NRN GULF COAST WILL EXTEND OVER THE
SOUTHEAST U.S. AND EVENTUALLY OFFSHORE LATE IN THE WEEK. AS THE
CENTER OF THE HIGH PRESSURE SYSTEM TRACKS EASTWARD WINDS WILL
INITIALLY BE OUT OF THE NORTH TO NORTHEAST THROUGH MID WEEK THEN
SHIFT TO ONSHORE LATE IN THE WEEK. COOLER MORNING TEMPERATURES EARLY
TUESDAY WILL BEGIN A SLOW MODIFICATION AND WARMING TREND THROUGH THE
REST OF THE WEEK AS THE WINDS BECOME MORE ONSHORE. LOWS MODERATING
IN THE 50S THURSDAY MORNING AND THE MID 50S TO LOW 60S MELBOURNE
COCOA BEACH SOUTH BY FRIDAY SUNRISE.
&&
.AVIATION...MVFR CIGS FROM 015-025 WILL ENCROACH ON NRN TERMINALS
THROUGH THE MID MORNING WITH SHRA AND PSBL ISOLD TSRA EXPECTED NORTH
OF KISM-KTIX LINE TROUGH 15Z. ADDITIONAL SHRA/ISOLD TSRA WILL MOVE E
ACROSS SRN PORTIONS OF E CENTRAL FL LIKELY AFFECT TERMINALS FROM
KMLB-KSUA BY MID DAY INTO THE AFTERNOON. WINDS WILL BECOME NW THIS
AFTERNOON BEHIND THE FRONT WITH VFR MID LVL CIGS INTO THIS EVENING.
&&
.MARINE...SW WINDS TO 20 KNOTS OFFSHORE THIS MORNING WILL BECOME NW
THIS AFTERNOON AS A SFC COLD FRONT MOVES DOWN ACROSS THE WATERS.
WILL EXTEND THE ADVISORY FOR THE OFFSHORE WATERS INTO EARLY
AFTERNOON. NNW/N WINDS TONIGHT TO 15-20 KNOTS OFFSHORE WILL LIKELY
REQUIRE SCEC OR SCA HEADLINES FOR THE GULF STREAM AND OFFSHORE
WATERS. MON-THU...NORTHERLY WINDS UP TO 15 TO 20 KNOTS BEHIND THE
FRONT WILL PRODUCE POOR TO HAZARDOUS BOATING CONDITIONS MONDAY WITH
SEAS UP TO 7 FEET IN THE GULF STREAM. NORTHERLY WINDS WILL THEN
DECREASE AND VEER TO THE NORTH/NORTHEAST TUE/WED BEFORE BECOMING
ONSHORE AND INCREASING ONCE AGAIN LATE IN THE WEEK.
&&
.FIRE WEATHER...TODAY...SW WINDS WILL SWITCH TO THE NW THIS
AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. SCATTERED SHOWERS
AND ISOLATED LIGHTNING STORMS EXPECTED INTO THIS AFTERNOON BEFORE
THE FRONT CLEARS THE AREA BY EARLY EVENING. MON...DRIER AIRMASS WILL
BUILD INTO THE AREA BEHIND THE COLD FRONT INTO EARLY THIS WEEK. RH
VALUES FORECAST TO FALL INTO THE LOWER 30S ALONG AND WEST OF THE I-4
CORRIDOR MONDAY AND TUESDAY AFTERNOONS BUT LOWER ERC VALUES AND 20
FT WIND SPEEDS SHOULD PRECLUDE ANY FIRE WEATHER WATCHES/WARNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 46 65 44 / 60 0 0 10
MCO 77 49 67 45 / 50 10 0 10
MLB 79 52 69 50 / 50 10 10 10
VRB 82 56 70 52 / 50 10 10 10
LEE 72 45 65 43 / 60 0 0 10
SFB 75 48 67 45 / 60 10 0 10
ORL 76 50 66 48 / 60 10 0 10
FPR 82 58 71 52 / 50 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMERHazardous weather outlook, Dec 15, 4:17 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
417 AM EST SUN DEC 15 2013
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
417 AM EST SUN DEC 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED LIGHTNING STORMS ARE EXPECTED
ACROSS EAST CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT WHICH WILL
MOVE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE MAIN
THUNDERSTORM HAZARDS WILL BE LOCALLY HEAVY RAINFALL AMOUNTS TO ONE
TO TWO INCHES IN SPOTS...GUSTY WINDS TO 45 MPH AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES.
.MARINE THUNDERSTORM GUST IMPACT...
A FEW LIGHTNING STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35
KNOTS MAINLY THIS MORNING NORTH OF CAPE CANAVERAL. BOATERS SHOULD
KEEP AN EYE TO THE WEST TODAY AND BE PREPARED TO SEEK SAFE HARBOR
IF STORMS DEVELOP.
.WIND AND SEA IMPACT...
SOUTHWEST WINDS TO 20 KNOTS THIS MORNING WILL BUILD SEAS TO 5 TO 7
FEET OFFSHORE. WINDS WILL SWITCH TO THE NORTHWEST THIS AFTERNOON
AND NORTHWEST TO NORTH TONIGHT UP TO 15 TO 20 KNOTS OFFSHORE. THIS
WILL KEEP SEAS ELEVATED ACROSS THE OFFSHORE AND GULF STREAM WATERS
INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MODERATE NORTHERLY FLOW ON MONDAY WILL ELEVATE SEAS IN THE GULF
STREAM CAUSING A HAZARD FOR OPERATORS OF SMALL CRAFT. DEVELOPING
ONSHORE FLOW LATE IN THE WEEK WILL HEIGHTEN THE RIP CURRENT RISK
AT EAST CENTRAL FLORIDA BEACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
VOLKMER
In the hours before
Special weather statement, Dec 15, 3:06 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
306 AM EST SUN DEC 15 2013
FLZ041-044-141-150900-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
306 AM EST SUN DEC 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...
* UNTIL 400 AM EST.
AT 302 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 17 MILES SOUTHWEST OF
LAKE GEORGE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ALEXANDER SPRINGS AND DELAND EAST TO DAYTONA BEACH AIRPORT
AND DAYTONA INTERNATIONAL SPEEDWAY.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2936 8106 2904 8098 2895 8165 2905 8165
2905 8164 2932 8164 2936 8142 2927 8141
2927 8116 2941 8116 2942 8109
TIME...MOT...LOC 0805Z 268DEG 57KT 2918 8179Special weather statement, Dec 15, 4:12 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 AM EST SUN DEC 15 2013
FLZ041-044-144-151015-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
412 AM EST SUN DEC 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN LAKE COUNTY...WESTERN VOLUSIA
COUNTY...
* UNTIL 515 AM EST.
AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LADY LAKE
AND LEESBURG...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FROM LADY LAKE AND LEESBURG TO LAKE GEORGE...PIERSON AND
DELAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8193 2895 8166 2905 8164 2932 8164
2940 8142 2925 8141 2925 8133 2919 8131
2896 8115 2888 8137 2883 8142 2880 8142
2878 8155 2879 8165 2876 8166 2859 8195
TIME...MOT...LOC 0908Z 225DEG 25KT 2898 8194
67Special weather statement, Dec 15, 5:07 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 AM EST SUN DEC 15 2013
FLZ041-044>046-141-144-151130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
507 AM EST SUN DEC 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...
* UNTIL 630 AM EST.
AT 502 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS IN NORTH LAKE
COUNTY MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LOCATIONS FROM MOUNT DORA TO LAKE WOODRUFF...DELAND EAST TO
DAYTONA BEACH AND PONCE INLET BEFORE MOVING OUT INTO THE ATLANTIC
OCEAN BETWEEN FLAGLER BEACH AND PONCE INLET.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2942 8111 2883 8080 2879 8089 2879 8097
2876 8097 2837 8195 2894 8191 2897 8183
2896 8166 2904 8166 2927 8130 2927 8116
2941 8116
TIME...MOT...LOC 1003Z 254DEG 28KT 2886 8159
67Special weather statement, Dec 15, 5:52 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 AM EST SUN DEC 15 2013
FLZ041-044>046-141-144-151215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
552 AM EST SUN DEC 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
SEMINOLE COUNTY...VOLUSIA COUNTY...
* UNTIL 715 AM EST.
AT 544 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS EXTENDING FROM SOUTHERN LAKE COUNTY NORTHEAST TO
ORMOND BEACH MOVING TO THE NORTHEAST AT 30 MPH. SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT TO THE THEME PARKS IN SOUTHWEST ORANGE COUNTY TO
SANFORD...ORLANDO TO ORMOND BEACH...DAYTONA BEACH AND PONCE INLET.
THE PRIMARY THREAT WILL BE GUSTY WINDS TO 50 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2942 8111 2883 8080 2879 8089 2879 8097
2876 8097 2835 8162 2837 8195 2894 8191
2897 8183 2896 8166 2904 8166 2927 8130
2927 8116 2941 8116
TIME...MOT...LOC 1047Z 254DEG 28KT 2876 8116
67Thunderstorm Wind, Volusia
- When
- December 15, 6:15 AM EST
- Where
- Volusia County, 1.39 mi ENE of Deltona
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.910, -81.210
Strong winds, estimated as sub-severe by fire department officials at the damage scene, downed an old tree, damaging a car, powerlines and a fence in Deltona. Nearby in Osteen, tree limbs were downed by the strong winds at the same time, resulting in a briefly closure of the roadway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, December 15 to 16, 2013$250,000 · 2 events
- Lake-Effect Snow in New York, December 15 to 16, 2013$107,000 · 9 events
- Coastal Flood in Maine, December 15, 2013$25,000 · 1 event
- Winter Storm and Heavy Snow in Maine, December 15 to 16, 201315 events
- Lake-Effect Snow in Michigan, December 15, 20134 events
- Flash Flood and Damaging Wind in Hawaii, December 15, 201352 kt wind · 4 events
- Marine High Wind in Lake Superior, December 15, 201354 kt wind · 3 events
- Flood in Arkansas, December 15 to 31, 2013$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481642.